Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 27, 2017, 4:18 PM EDT for Adams County, Scioto County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 4:18 PM EDT (20:18 UTC)
- Expired
- May 27, 2017, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
593
WUUS51 KILN 272018
SVRILN
OHC001-145-272100-
/O.NEW.KILN.SV.W.0129.170527T2018Z-170527T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
418 PM EDT SAT MAY 27 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Adams County in southwestern Ohio...
Southwestern Scioto County in southwestern Ohio...
* Until 500 PM EDT.
* At 417 PM EDT, a severe thunderstorm was located near Rome, moving
east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rome, Blue Creek, Otway, Lombardsville, Friendship, State Route 348
at State Route 125, Wamsley, Cedar Mills and Turkey Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3865 8335 3866 8338 3867 8346 3868 8348
3885 8346 3888 8307 3868 8309 3867 8312
3864 8313 3862 8315 3862 8316
TIME...MOT...LOC 2017Z 273DEG 10KT 3876 8338
HAIL...1.00IN
WIND...60MPH
$$
Coniglio2 follow-up statements
195
WWUS51 KILN 272038
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
438 PM EDT SAT MAY 27 2017
OHC001-145-272100-
/O.CON.KILN.SV.W.0129.000000T0000Z-170527T2100Z/
Adams OH-Scioto OH-
438 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...
At 437 PM EDT, a severe thunderstorm was located 7 miles northeast of
Rome, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rome, Blue Creek, Otway, Lombardsville, Friendship, State Route 348
at State Route 125, Wamsley, Cedar Mills and Turkey Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3865 8335 3866 8338 3867 8346 3868 8348
3885 8346 3888 8307 3868 8309 3867 8312
3864 8313 3862 8315 3862 8316
TIME...MOT...LOC 2037Z 273DEG 10KT 3876 8331
HAIL...1.00IN
WIND...60MPH
$$
Coniglio260
WWUS51 KILN 272054
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
454 PM EDT SAT MAY 27 2017
OHC001-145-272103-
/O.EXP.KILN.SV.W.0129.000000T0000Z-170527T2100Z/
Adams OH-Scioto OH-
454 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
SOUTHWESTERN SCIOTO COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
northeastern Kentucky...and southwestern Ohio.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3865 8335 3866 8338 3867 8346 3868 8348
3885 8346 3888 8307 3868 8309 3867 8312
3864 8313 3862 8315 3862 8316
TIME...MOT...LOC 2053Z 273DEG 10KT 3876 8326
$$
ConiglioWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:05 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 27, 2:05 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 205 PM EDT Sat May 27 2017 .SYNOPSIS... With warm and moist air over the Ohio Valley, there will be occasional chances for showers and thunderstorms through the weekend. After a cold front moves through the region Sunday night, drier conditions are expected for Monday. && .NEAR TERM /THROUGH TONIGHT/... A fair amount of sc has developed across the area this morning, especially along and south of a weak boundary that is laid out across our area. These clouds should begin to mix out/lift into more of a cu field as we progress through this afternoon and begin to destabilize. Good instabilities are progged to develop through this afternoon with ML Capes forecast up into the 2000-3000 J/KG range by mid to late afternoon. Forecast soundings continue to show some capping along and north of the boundary, but across our south it does appear that at least some scattered thunderstorms development will be possible. This may be aided somewhat by a very weak wave that is forecast to push east along the boundary through mid to late afternoon. Wind fields are not all that impressive though with both the 0-3 km and 0-6 km shear values somewhat marginal for organized storms. However, given the degree of instability, some strong to severe storms will be possible with any development later this afternoon into early evening with the main threat being large hail and damaging winds. With mid and upper level flow parallel to the boundary, some training storms may also be possible if things do get going. This combined with PWs forecast to push up into the 1.5 to possibly 2.0 inch range, would support a locally heavy rain/flash flood threat. && .SHORT TERM /SUNDAY/... After any storms along the boundary have dissipated or moved SE of the ILN CWA this evening, another break in the action is expected. From here, attention will turn to the severe (potentially very severe) convection occurring well upstream across Missouri and southern Illinois. This activity is not even expected to reach the lower Ohio Valley until late evening, and thus, any impacts on the ILN CWA will be well into the overnight hours. 00Z runs across the suite of models have been fairly consistent in depicting this activity propagating into the instability / greater theta-e air mass, roughly along an ESE trajectory. The ILN CWA will be on the northern fringe of this, still in a favorable area for convection to develop ahead of a mid-level shortwave, but removed from the best thermodynamic environment at a sub-optimal time of day. A severe threat will exist -- mainly a damaging wind threat -- but should not be as significant as areas further south and west. The main focus here will be in the overnight / early Sunday morning hours. Once the morning activity has passed east, another break is expected through the first half of Sunday. Additional storms associated with the cold front will be discussed in the Long Term AFD section below. With less certainty in the pattern, will not allow a completely dry forecast for this time period, as there should still be some isentropic ascent with continued warm advection aloft. The temperature forecast through the first three periods of the forecast is one that is largely dependent on convection and clouds, so perhaps it would be better read as a mid-point of the expectations -- get some clearing and it will be too low, get some convection and it will be too high. There will be a general SW-to-NE gradient in temperatures across the ILN CWA through the period, and depending on the position of the surface boundaries, a tighter gradient may exist than what is currently in the forecast. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A cold front will move east through the region Sunday night. Scattered showers and thunderstorms are expected along and ahead of the front. A few strong to severe storms will be possible late Sunday afternoon into the evening hours with damaging winds and large hail the primary severe weather threats. Precipitation should exit east of the eastern CWFA after midnight, with clearing expected behind the front. The first half of the week will feature a large closed upper level low which is forecast to rotate slowly east across Ontario. Embedded disturbances rotating around the low, along with weak sfc trof axes, will bring a low chance threat of a few showers from time to time, mainly during the peak heating of the day. Otherwise, partly cloudy conditions with seasonable temperatures in the 70s are expected. As the upper level low finally rotates farther east by the end of the work week, we should finally see a distinct dry period as surface high pressure settles over the Ohio Valley. Again, temperatures will be near seasonal normals. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... We have started to see some spotty shower and thunderstorm development along and south of a stalled out boundary situated west to east across central portions of our area this afternoon. As we continue to destabilize through this afternoon, expect to see the activity become more widespread and will cover the threat with a VCTS at the southern TAF sites. This activity will be diurnally enhanced so expect a downward trend as we head into this evening. Most of the models are keeping the bulk of the main MCS later tonight off to our southwest but the NAM and a few of the higher res models are showing some additional development farther north into our area later tonight into early Sunday. Will therefore allow for some prevailing -shra and a VCTS at all the TAF sites to account for this possibility. There are still a few linger MVFR cigs around at the moment but these should continue to lift into VFR for this afternoon. Expect VFR cigs then into this evening before dropping back into MVFR later tonight into Sunday morning as pcpn moves back in. OUTLOOK...Intermittent chances of thunderstorms along with MVFR ceilings will be possible through Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...JGL SHORT TERM...Hatzos LONG TERM...Hickman AVIATION...JGL
Hazardous weather outlook, May 27, 3:37 AM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 337 AM EDT Sat May 27 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-280745- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 337 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected to move into the area early Sunday morning. Some of these storms may be severe, with a primary threat of damaging winds. Scattered showers and thunderstorms are expected Sunday afternoon and evening ahead of an advancing cold front. A few strong to severe storms will be possible with damaging winds and large hail being the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this weekend. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-280745- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 337 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. There is a chance of thunderstorms this afternoon and evening. If storms develop, some of them may become severe. Large hail, damaging winds, and heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected to move into the area early Sunday morning. Some of these storms may be severe, with a primary threat of damaging winds. Scattered showers and thunderstorms are expected Sunday afternoon and evening ahead of an advancing cold front. A few strong to severe storms will be possible with damaging winds and large hail being the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this weekend. HATZOS/HICKMAN
In the hours before
Special weather statement, May 27, 2:23 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
223 PM EDT SAT MAY 27 2017
OHZ064-073-271900-
Ross OH-Pickaway OH-
223 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PICKAWAY AND NORTH
CENTRAL ROSS COUNTIES UNTIL 300 PM EDT...
At 223 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Williamsport, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
Chillicothe, Kingston, Clarksburg, Austin, Pickaway County Airport
and Andersonville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3944 8325 3954 8318 3952 8295 3949 8289
3935 8290 3933 8296
TIME...MOT...LOC 1823Z 281DEG 20KT 3948 8314
HainesSpecial weather statement, May 27, 3:53 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
353 PM EDT SAT MAY 27 2017
OHZ081-088-272030-
Scioto OH-Adams OH-
353 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND WEST
CENTRAL SCIOTO COUNTIES UNTIL 430 PM EDT...
At 353 PM EDT, radar indicated a strong thunderstorm near West Union,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
Blue Creek, State Route 348 at State Route 125, Wamsley, Cedar Mills
and Dunkinsville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8353 3886 8349 3885 8322 3882 8319
3867 8320 3864 8324
TIME...MOT...LOC 1953Z 283DEG 22KT 3880 8343
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:14 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 26, 10:16 PM EDT | Special Weather Statement | ILN | Darke | 29 min |
| May 26, 10:42 PM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| May 26, 10:57 PM EDT | Special Weather Statement | ILN | Greene | 33 min |
| May 26, 11:18 PM EDT | Special Weather Statement | ILN | Greene | 27 min |
| May 26, 11:27 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Highland | 33 min |
| May 26, 11:59 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway, Ross | 31 min |
| May 27, 2:23 PM EDT | Special Weather Statement | ILN | Ross | 37 min |
| May 27, 3:53 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| May 27, 4:05 PM EDT | Areal Flood Advisory | ILN | Adams | 115 min |
| May 27, 4:34 PM EDT | Flash Flood Warning | ILN | Adams | 3 hr |
| May 27, 4:50 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 115 min |
| May 27, 4:59 PM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| May 27, 5:04 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| May 27, 5:43 PM EDT | Special Weather Statement | ILN | Pike | 32 min |
| May 27, 6:12 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| May 27, 6:13 PM EDT | Tornado Warning | ILN | Pike, Scioto | 20 min |
| May 27, 6:23 PM EDT | Flash Flood Warning | ILN | Pike | 3 hr |
| May 27, 6:35 PM EDT | Areal Flood Advisory | ILN | Brown | 3 hr |
| May 27, 7:26 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.